MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB2380-J
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Codes Anaphylactic Shock (1703); Death (1802); Low Blood Pressure/ Hypotension (1914); Failure of Implant (1924)
Date of Event 08/07/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an right common iliac artery (rcia) aneurysm.This procedure is outside the indications of use due to the absents of abdominal aortic aneurysm (aaa).Upon polymer fill of the aortic body stent graft, the polymer syringe was observed to have emptied (evidence of a polymer leak).The patient experienced hypotension and anaphylactic shock evidenced by a drop in blood pressure and was treated for an anaphylactic reaction per the device ifu.It was reported that the patient is allergic to many things such as powder, latex, banana and kiwi.The final angiogram showed the presence of an intraoperative 1a endoleak and the physician elected to concluded the procedure as the patients vital signs were unstable.It was reported that the patient expired approximately four (4) hours after this procedure concluded.The cause of death has not been reported and additional information has been requested.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the polymer leak and type ia endoleak are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the reported event is device-related.The procedure-related harms identified were abnormal blood loss, additional surgical procedures of an emergency thoracotomy and pericardial window, hemodynamic instability, cardiac arrest, and death.As identified in fs-0012, the root cause for most polymer leaks is a material weakness adjacent to the polymer fill channel which may become compromised during pressurization with liquid polymer.Since this device remains implanted, endologix is unable to conduct product evaluation to conclusively ascertain root cause.However, based on the investigation associated with this fsn, this is the most likely cause associated with this event.On (b)(6) 2018, endologix issued a field safety notice (fs-0009) regarding the risk of polymer leak events with the ovation ix aortic body stent graft.On (b)(6) 2020, endologix issued a follow-up safety update (fs-0012) reaffirming treatment recommendations for patients who experience a polymer leak during implantation and providing updated information on the current rate of polymer leaks, the rate of clinical harms and root cause.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.(b)(4).

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key10472225
Report Number3008011247-2020-00095
Device Sequence Number3274077
Product Code MIH
UDI-Device IdentifierM701TVAB2380J1
UDI-Public+M701TVAB2380J1/$$3220716FS07111939B
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model NumberTV-AB2380-J
Device Catalogue NumberTV-AB2380-J
Device Lot NumberFS071119-39
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FSN-0009, FSN-0012
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ILIAC LIMB, LOT FS020519-07; ILIAC LIMB, LOT FS040518-71; ILIAC LIMB, LOT FS092217-03; POLYMER LOT FF101719-01
Outcome Attributed to Adverse Event Death;
Patient Age86 YR